Alert archive / Tennessee / Wind Advisories in 2023

Wind Advisory 5, NWS Nashville, TN

February 13, 202338 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Feb 13, 2023, 2:32 PM CST for 38 counties in Tennessee. It took effect at Feb 14, 2023, 3:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2023, 2:32 PM CST (20:32 UTC)
In effect from
Feb 14, 2023, 3:00 PM CST
Expired
Feb 15, 2023, 2:37 AM CST
In force
12 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2023-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2023-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3135 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

097 
WWUS74 KOHX 132032
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
232 PM CST Mon Feb 13 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-141200-
/O.NEW.KOHX.WI.Y.0005.230214T2100Z-230215T1200Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
232 PM CST Mon Feb 13 2023

...WIND ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 6 AM CST
WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Middle Tennessee.

* WHEN...From 3 PM Tuesday to 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

BAGGETT
3 follow-up statements
985 
WWUS74 KOHX 140843
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
243 AM CST Tue Feb 14 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-150000-
/O.CON.KOHX.WI.Y.0005.230214T2100Z-230215T1200Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
243 AM CST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Middle Tennessee.

* WHEN...From 3 PM Tuesday to 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
385 
WWUS74 KOHX 142046
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
246 PM CST Tue Feb 14 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-150900-
/O.EXT.KOHX.WI.Y.0005.230214T2100Z-230215T0900Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
246 PM CST Tue Feb 14 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Middle Tennessee.

* WHEN...Until 3 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
608 
WWUS74 KOHX 150837
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
237 AM CST Wed Feb 15 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-150945-
/O.CAN.KOHX.WI.Y.0005.000000T0000Z-230215T0900Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
237 AM CST Wed Feb 15 2023

...WIND ADVISORY IS CANCELLED...

A few wind gusts up to 25 mph will be possible during the early
morning hours...however have dropped below wind advisory criteria. 
Winds will slowly subside during the morning hours.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Feb 13, 2:26 PM CST, 6 minutes earlier.

Area forecast discussion, Feb 13, 2:26 PM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
226 PM CST Mon Feb 13 2023

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This afternoon through Tuesday Night)
Issued at 137 PM CST Mon Feb 13 2023

Beautiful weather is in store for the remainder of this Monday as
temperatures are currently in the mid 60s across the region. Winds
are currently out of the south-southwest and will be calm through
the evening. A surface high pressure passage just to our north
will result in a wind shift to the south-southeast after sunset.
Look for lows to be in the upper 30s to low 40s tonight. Tuesday
will be another unseasonably warm day with forecast highs in the
upper 60s. Winds will significantly increase through the afternoon
as the nose of the 850mb jet dips down across the state.
Sustained winds of 25-30mph are expected with possible wind gusts
of up to 40mph. A wind advisory will go into effect Tuesday at
21Z and will end at 12Z Wednesday. A few areas could see some
light to scattered showers Tuesday night, but the bulk of the
precip will come later this week.

&&

.LONG TERM...
(Wednesday through next Monday)
Issued at 137 PM CST Mon Feb 13 2023

Winds will die back down after 12Z Wednesday. Temps will again be
warm with highs in the mid 70 as winds remain southerly, ushering
in the warm, moist air from the gulf. A surface low located over
the southern Great Plains will bring the chance for storms across
the area Wednesday night. Model soundings support the thought of
a few of these storms being strong with plenty of shear and ML and
SBCAPE values between 200-400 J/Kg. Another round of showers and
storms are expected Thursday morning into the early afternoon,
however, the models do not have a good handle of the break time
between the Wednesday activity and the Thursday activity. Most
models are in agreement that the Thursday round of showers and
storms will occur during the morning hours, which will limit the
amount of daytime heating needed to increase the instability. This
will be something to watch as we draw closer to the event. QPF
values for the week range from 1.25 inches around Nashville to
2.25 inches across the Plateau.

Temperatures will drastically drop behind the front Thursday with
a few trace amounts of snow possible across the Cumberland Plateu
Thursday night. High pressure will build in after this system
exits the area, leaving us with a rather quiet weekend. High
temperatures will be in the 40s Friday and will be in on the
increase through the weekend as winds make another shift to be out
of the south ahead of our next disturbance that will move across
the area next Monday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1126 AM CST Mon Feb 13 2023

VFR conditions expected for this TAF cycle. Wind will be the
story, with 15-20 kt gusts this afternoon and while they'll relax
tonight, even gustier conditions are expected Tuesday afternoon
and evening as the surface pressure gradient tightens.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      40  67  57  73 /   0  20  60  10
Clarksville    40  66  56  74 /   0  50  50   0
Crossville     36  59  49  61 /   0   0  50  20
Columbia       39  65  55  71 /   0  20  60  20
Cookeville     39  62  54  67 /   0  10  60  10
Jamestown      35  60  50  65 /   0   0  40  10
Lawrenceburg   39  65  55  70 /   0  20  60  20
Murfreesboro   38  66  55  71 /   0  10  60  20
Waverly        40  64  54  71 /   0  40  60  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 3 PM Tuesday to 6 AM CST Wednesday for
Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-
Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-
Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-
Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

&&

SHORT TERM...Baggett
LONG TERM....Baggett
AVIATION.....Unger
Hazardous weather outlook, Feb 13, 4:25 AM CST, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
425 AM CST Mon Feb 13 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-141030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
425 AM CST Mon Feb 13 2023

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Some strong storms will be possible late Wednesday night mainly along
and west of I-65. Another round of potentially strong storms will be
possible on Thursday ahead of a cold front. Strong winds will be a
threat during both time periods, and an isolated tornado can't be
ruled out. There is quite a bit of uncertainty surrounding this
system, so stay tuned for changes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local and state guidelines.

11

Nearby

Wind Advisories in Tennessee, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.